Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
182 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Will taking bilicor cause dizziness and fatigue?

Good day - I underwent cardioversion treatment a week ago ... three days prior the doc put me on bilocor 5mg .... since the procedure I get very dizzy when I stand up and I get out of breath and fatigued very quickly (am/was a 30k a week runner before this). I am also taking Warfarin & Arycor (prostate cancer treatment). Called my cardiologist who told me to stop the bilocor (5mg) ... My question is ..... would the Bilicor cause the dizziness and fatigue ?
Tue, 5 Jan 2021
Report Abuse
General & Family Physician 's  Response
Hi,

Bilocor contains bisoprolol fumarate which belongs to the group of medications known as beta-blockers is used to reduce the force and speed of your heartbeat while also lowering your blood pressure. It works by preventing the the hormone adrenaline or epinephrine from binding to beta receptors. It is also used to treat chest pain or angina, congestive heart failure, irregular heartbeat or arrhythmia, migraine, anxiety, glaucoma and prevent heart attacks or strokes by lowering blood pressure. Bilocor slows down your heart rate. This can trigger symptoms associated with low blood pressure or hypotension such as dizziness, fatigue etc.

Its other side effects are cold extremities, nausea, vomiting, upset stomach, diarrhea or constipation, depression, insomnia, nightmares, hyperglycemia, breathing difficulties, allergic reactions etc. It is dangerous to stop taking Bilocor suddenly even if you are experiencing side effects. If you stop taking them suddenly, you could increase your risk of a serious heart problem like a heart attack. Contact your doctor if you experience unpleasant side effects with beta blockers that last for more than a day or two. Your doctor might suggest another type of medication, but you will still need to slowly tapper your Bilocor dose.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Amiodarone


Will taking bilicor cause dizziness and fatigue?

Hi, Bilocor contains bisoprolol fumarate which belongs to the group of medications known as beta-blockers is used to reduce the force and speed of your heartbeat while also lowering your blood pressure. It works by preventing the the hormone adrenaline or epinephrine from binding to beta receptors. It is also used to treat chest pain or angina, congestive heart failure, irregular heartbeat or arrhythmia, migraine, anxiety, glaucoma and prevent heart attacks or strokes by lowering blood pressure. Bilocor slows down your heart rate. This can trigger symptoms associated with low blood pressure or hypotension such as dizziness, fatigue etc. Its other side effects are cold extremities, nausea, vomiting, upset stomach, diarrhea or constipation, depression, insomnia, nightmares, hyperglycemia, breathing difficulties, allergic reactions etc. It is dangerous to stop taking Bilocor suddenly even if you are experiencing side effects. If you stop taking them suddenly, you could increase your risk of a serious heart problem like a heart attack. Contact your doctor if you experience unpleasant side effects with beta blockers that last for more than a day or two. Your doctor might suggest another type of medication, but you will still need to slowly tapper your Bilocor dose. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician